Alert archive / Kentucky / Wind Advisories in 2008
Wind Advisory 5, NWS Jackson, KY
NWS Jackson, KY issued this wind advisory at Feb 9, 2008, 3:38 AM EST for 33 counties in Kentucky. It took effect at Feb 10, 2008, 12:00 AM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2008, 3:38 AM EST (08:38 UTC)
- In effect from
- Feb 10, 2008, 12:00 AM EST
- Expired
- Feb 10, 2008, 4:00 PM EST
- In force
- 16 hr
- Issued by
- NWS Jackson, KY
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KJKL 090838 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 338 AM EST SAT FEB 9 2008 ...STRONG WIND GUSTS EXPECTED TONIGHT AND SUNDAY MORNING... .A COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT. STRONG WIND GUSTS CAN BE EXPECTED AS THE FRONT MOVES THROUGH. GUSTY WINDS ARE EXPECTED TO LAST INTO SUNDAY MORNING. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-092100- /O.NEW.KJKL.WI.Y.0005.080210T0300Z-080210T1700Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 338 AM EST SAT FEB 9 2008 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 12 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 12 PM EST SUNDAY. A COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT...USHERING GUSTY WINDS AND MUCH COLDER AIR. WIND GUSTS OF AROUND 45 MPH ARE EXPECTED TONIGHT AND SUNDAY MORNING ACROSS MUCH OF THE AREA. WINDS OF THIS MAGNITUDE MAY BRING DOWN TREE LIMBS. SHALLOW ROOTED TREES MAY ALSO BE BLOWN DOWN...ESPECIALLY WITH THE WET GROUND FROM THE RECENT RAINFALL. RESIDENTS SHOULD SECURE OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND BY THE WIND. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY. $$ WJM
5 follow-up statements
000 WWUS73 KJKL 092044 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 344 PM EST SAT FEB 9 2008 ...STRONG WIND GUSTS EXPECTED TONIGHT THROUGH THE DAY ON SUNDAY... .A COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT. STRONG WIND GUSTS CAN BE EXPECTED AS THE FRONT MOVES THROUGH. GUSTY WINDS ARE EXPECTED TO LAST INTO SUNDAY AFTERNOON. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-100500- /O.EXT.KJKL.WI.Y.0005.080210T0300Z-080210T2100Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 344 PM EST SAT FEB 9 2008 ...WIND ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST SUNDAY. A COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT...USHERING IN GUSTY WINDS AND A MUCH COLDER AIRMASS. A FEW WIND GUSTS UP TO 45 MPH ARE POSSIBLE AS THE FRONT CROSSES THE AREA OVERNIGHT...BUT THE HIGHEST WINDS ARE EXPECTED TO OCCUR ON SUNDAY WHEN FREQUENT GUSTS UP TO 45 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE MAY BRING DOWN TREE LIMBS. SHALLOW ROOTED TREES MAY ALSO BE BLOWN DOWN...ESPECIALLY WITH THE WET GROUND FROM THE RECENT RAINFALL. RESIDENTS SHOULD SECURE OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND BY THE WIND. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY. $$ WJM/ABE
000 WWUS73 KJKL 100132 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 832 PM EST SAT FEB 9 2008 ...STRONG WIND GUSTS EXPECTED TONIGHT THROUGH THE DAY ON SUNDAY... .A COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT. STRONG WIND GUSTS CAN BE EXPECTED AS THE FRONT MOVES THROUGH. GUSTY WINDS ARE EXPECTED TO LAST INTO SUNDAY AFTERNOON. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-100900- /O.EXT.KJKL.WI.Y.0005.080210T0500Z-080210T2100Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 832 PM EST SAT FEB 9 2008 ...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST SUNDAY. A COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT...USHERING IN GUSTY WINDS AND A MUCH COLDER AIRMASS. A FEW WIND GUSTS UP TO 45 MPH ARE POSSIBLE AS THE FRONT CROSSES THE AREA OVERNIGHT...BUT THE HIGHEST WINDS ARE EXPECTED TO OCCUR ON SUNDAY WHEN FREQUENT GUSTS UP TO 45 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE MAY BRING DOWN TREE LIMBS. SHALLOW ROOTED TREES MAY ALSO BE BLOWN DOWN...ESPECIALLY WITH THE WET GROUND FROM THE RECENT RAINFALL. RESIDENTS SHOULD SECURE OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND BY THE WIND. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STAY TUNED TO NOAA WEATHER RADIO... LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY. $$ ABE/JJ
000 WWUS73 KJKL 100840 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 340 AM EST SUN FEB 10 2008 ...STRONG WIND GUSTS EXPECTED TODAY... .A COLD FRONT WILL MOVE EAST OF THE AREA THIS MORNING...USHERING IN COLDER AIR AND GUSTY WINDS. STRONG WIND GUSTS ARE EXPECTED THROUGHOUT THE DAY TODAY. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-102100- /O.CON.KJKL.WI.Y.0005.000000T0000Z-080210T2100Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 340 AM EST SUN FEB 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. A COLD FRONT WILL MOVE EAST OF THE AREA THIS MORNING...USHERING IN GUSTY WINDS AND A MUCH COLDER AIRMASS. WIND GUSTS AROUND 45 MPH ARE EXPECTED AT TIMES TODAY. WINDS OF THIS MAGNITUDE MAY BRING DOWN TREE LIMBS. SHALLOW ROOTED TREES MAY ALSO BE BLOWN DOWN...ESPECIALLY WITH THE WET GROUND FROM THE RECENT RAINFALL. RESIDENTS SHOULD SECURE OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND BY THE WIND. WINDS ARE EXPECTED TO SUBSIDE BY LATE THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STAY TUNED TO NOAA WEATHER RADIO... LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY. $$ WJM
000 WWUS73 KJKL 101550 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1050 AM EST SUN FEB 10 2008 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-102100- /O.CON.KJKL.WI.Y.0005.000000T0000Z-080210T2100Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 1050 AM EST SUN FEB 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. WIND GUSTS UP TO 45 MPH ARE EXPECTED AT TIMES INTO THE AFTERNOON HOURS BEFORE DIMINISHING LATE. WINDS OF THIS MAGNITUDE MAY BRING DOWN TREE LIMBS. SHALLOW ROOTED TREES MAY ALSO BE BLOWN DOWN... ESPECIALLY WITH THE WET GROUND FROM THE RECENT RAINFALL. RESIDENTS SHOULD SECURE OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND BY THE WIND. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STAY TUNED TO NOAA WEATHER RADIO... LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY. $$ WJM/ABE
000 WWUS73 KJKL 102115 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 415 PM EST SUN FEB 10 2008 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-110000- /O.EXP.KJKL.WI.Y.0005.000000T0000Z-080210T2100Z/ /O.NEW.KJKL.WI.Y.0006.080210T2115Z-080211T0000Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 415 PM EST SUN FEB 10 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. WIND GUSTS UP TO 45 MPH ARE EXPECTED AT TIMES INTO THE EARLY EVENING HOURS BEFORE DIMINISHING. WINDS OF THIS MAGNITUDE MAY BRING DOWN TREE LIMBS. SHALLOW ROOTED TREES MAY ALSO BE BLOWN DOWN... ESPECIALLY WITH THE WET GROUND FROM THE RECENT RAINFALL. RESIDENTS SHOULD SECURE OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND BY THE WIND. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STAY TUNED TO NOAA WEATHER RADIO... LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Feb 9, 3:05 AM EST, 33 minutes earlier.
Area forecast discussion, Feb 9, 3:05 AM EST, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 305 AM EST SAT FEB 9 2008 .SHORT TERM.../TODAY THROUGH MONDAY/...UPDATED A COLD FRONT WILL BE MOVING THROUGH THE AREA AT AROUND 12Z. COULD BE A FEW SPRINKLES OR FLURRIES IN SOME AREAS AS THIS MOVES THROUGH...BUT ANY MEASURABLE PRECIP SHOULD STAY TO THE NORTH. NOT MUCH MOISTURE IS AVAILABLE THIS FAR SOUTH WITH THIS SYSTEM. SKIES SHOULD CLEAR OUT FOR A WHILE TODAY AS DRIER AIR MOVES IN BEHIND THE FRONT. CLOUDS WILL BEGIN TO INCREASE LATE TODAY AND TONIGHT AS A COLD FRONT APPROACHES. WILL MAINTAIN SOME SLIGHT CHANCE POPS ESPECIALLY IN THE NORTHERN 2/3RDS OF THE CWA AS THIS PASSES THROUGH. AGAIN...NOT MUCH DEEP MOISTURE IS AVAILABLE WITH THIS SYSTEM. THE MAIN STORY WITH THE FRONT WILL BE THE WINDS. WILL ISSUE A WIND ADVISORY FROM 10 PM TONIGHT THROUGH NOON SUNDAY AS WINDS ABOVE THE SURFACE PICK UP TO BETWEEN 50 AND 55 KT AT 3000 FT WITH FROPA. BEHIND THE FRONT...WILL STILL LIKELY BE ABLE TO MIX STRONGER WINDS DOWN TO THE SURFACE THROUGH AROUND NOON SUNDAY. EXPECTING SURFACE GUSTS TO AROUND 45 MPH AT TIMES DURING THIS PERIOD. MUCH COLDER AIR WILL POUR IN BEHIND THE FRONT LATE TONIGHT AND SUNDAY...RESULTING IN LITTLE IF ANY TEMPERATURE RISE DURING THE DAY SUNDAY. COULD ALSO BE A FEW FLURRIES SUNDAY MORNING WITH UPSLOPE...BUT DRY AIR AND UNFAVORABLE DYNAMICS WILL PREVENT ANY ACCUMULATING SNOW. TEMPERATURES SHOULD BE SLOW TO RECOVER ON MONDAY AFTER A COLD NIGHT SUNDAY NIGHT. A WARM FRONT APPROACHES LATE MONDAY...AND DECIDED TO ADD SOME SLIGHT CHANCE POPS FOR RAIN OR SNOW IN THE NORTHERN HALF OF THE CWA WITH SREFS...GFS...AND ECMWF INDICATING SOME POTENTIAL FOR PRECIP LATE IN THE DAY. THINK THE WRF IS MUCH TOO AGGRESSIVE PRODUCING PRECIP OVER THE AREA ON MONDAY CONSIDERING THE DRY AIR IN PLACE...AND SIDED CLOSER TO THE GFS. .LONG TERM.../MONDAY NIGHT THROUGH FRIDAY/ APPROACHING SYSTEM ENTERS THE PLAINS MONDAY AND MONDAY NIGHT WITH A FAST ZONAL FLOW ALOFT. WHAT PRECIP FALLS MONDAY NIGHT MAY FALL AS A MIX OF SNOW AND RAIN... OR OTHER WINTRY PRECIP... AS TEMPS ARE EXPECTED TO FALL TO FREEZING OR BELOW ACROSS OUR NORTHERN COUNTIES. BULK OF THE PRECIP IS NOT EXPECTED TO REACH THE AREA UNTIL THE DAY ON TUESDAY... HOWEVER... WHEN PRECIP TYPE SHOULD BE ALL RAIN WITH TEMPERATURES WARMING TO AROUND 50 OR ABOVE. COLD FRONT SHOULD MEANDER THROUGH THE AREA TUESDAY NIGHT BUT IT APPEARS THAT IT WILL TAKE A WHILE TO COMPLETE THE TRIP AS A SURFACE LOW DEVELOPS TO THE SOUTH. 08/00Z ECMWF REMAINS MORE CONGEALED WITH THE UPPER LEVEL FEATURES AND THUS MORE PROGRESSIVE OVERALL... BUT OTHER GUIDANCE... I.E. THE 08/12Z GFS... WANT TO CLOSE OFF THE SOUTHERN STREAM FEATURE AND TAKE MUCH LONGER TO PROGRESS A SURFACE LOW ACROSS THE DEEP SOUTH OR TENNESSEE VALLEY. 08/12Z GFS AND 08/06Z DGEX SOLUTIONS WOULD IN FACT LINGER PRECIP INTO THURSDAY MORNING IF THEY VERIFY. HAVE CONTINUED TO BLEND THE AVAILABLE SOLUTIONS TO TRY TO WASH OUT THE DIFFERENCES AND THE END SOLUTION AND SENSIBLE WEATHER MORE CLOSELY RESEMBLES THE 08/12Z GEM REPRESENTATION WITH RAIN... POSSIBLY A RAIN/SNOW MIX UP NORTH... GRADUALLY ENDING FROM NORTHWEST TO SOUTHEAST BY LATE WEDNESDAY EVENING. NOT ONLY ARE THERE LARGE DIFFERENCES WITH THE SURFACE FEATURES BUT THERE ARE LARGE DIFFERENCES WITH HOW MUCH COLD AIR GETS DRAGGED SOUTHWARD TOWARD THE AREA BEHIND THIS MIDWEEK SYSTEM. CONTINUED TO TAKE THE MIDDLE ROAD WITH HIGHS IN THE 40S ON WEDNESDAY WARMING INTO THE 50S FOR MOST LOCATIONS ON THURSDAY AS HIGH PRESSURE BUILDS IN. AMAZINGLY... AFTER SUCH POOR AGREEMENT MIDWEEK... THERE IS RATHER GOOD AGREEMENT ON A WEAKER COLD FRONT DROPPING INTO THE AREA BY FRIDAY BUT MOISTURE APPEARS LIMITED WITH THIS FEATURE SO WILL HANDLE WITH A SLIGHT CHANCE OF RAIN FOR NOW. && .AVIATION.../06Z TO 06Z/ WHILE VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD...PLENTY OF MID LEVEL AND SOME LOW LEVEL CLOUDS WILL ABOUND THROUGH SATURDAY NIGHT. RIGHT NOW DO NOT SEE MUCH IN THE WAY OF A CLOUD DECK THAT WOULD FALL BELOW THE VFR LIMITS...UNTIL SATURDAY EVENING JUST AHEAD OF THE ARCTIC BOUNDARY. WINDS WILL BE MORE PROBLEMIC...THOUGH...WITH LIGHT SFC WINDS INTO THE MORNING HOURS SATURDAY ALTHOUGH JUST OFF THE SFC THEY WILL BLOW FROM THE SOUTHWEST AT 30 KTS. SOME OF THESE WINDS WILL MIX DOWN DURING THE DAY SATURDAY BEFORE TEMPORARILY DECOUPLING IN THE EVENING...EVEN AS THE WINDS OFF THE SFC WILL BE UP NEAR 45 KTS FROM THE WEST. AS A RESULT...HAVE PLACED A COUPLE OF WIND SHEAR GROUPS INTO THE TAFS...ONE EARLY THIS MORNING AND ANOTHER LATER THIS EVENING. && .JKL WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 PM THIS EVENING TO 12 PM EST SUNDAY FOR KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...WJM LONG TERM...ABE AVIATION...GREIF
Hazardous weather outlook, Feb 8, 11:37 PM EST, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 1137 PM EST FRI FEB 8 2008 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-091200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 1137 PM EST FRI FEB 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...REST OF TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT CHANCE FOR SNOW SHOWERS EARLY SATURDAY MORNING NEAR THE VIRGINIA AND WEST VIRGINIA BORDER. SNOW SHOWERS ARE AGAIN POSSIBLE ON SATURDAY NIGHT AS AN ARCTIC COLD FRONT CROSSES THE STATE. ACCOMPANYING THIS FRONT WILL BE COLDER TEMPERATURES ON SUNDAY AS WELL AS GUSTY WEST TO NORTHWEST WINDS OF 30 TO 40 MPH. SNOW IS ALSO POSSIBLE ON MONDAY NIGHT AND AGAIN TUESDAY NIGHT INTO WEDNESDAY MORNING. SNOW ACCUMULATIONS THROUGH THE PERIOD...IF ANY...WILL BE LIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GREIF/JP/GEOGERIAN
In the hours before
Local storm report, Feb 8, 11:54 PM EST, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1154 PM EST FRI FEB 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM TSTM WND DMG 1 S ZACHARIAH 37.69N 83.68W
02/06/2008 LEE KY NWS EMPLOYEE
TWO LARGE TREES WERE BLOWN DOWN ALONG HIGHWAY 11...WITH
ONE TREE ON POWER LINES.
&&
WJMThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 5:42 AM EST | Fire Weather Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 22 hr |
Nearby
Wind Advisories in Kentucky, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.